Alert archive / Kansas / Special Weather Statements in 2015

Special Weather Statement, NWS Wichita, KS

August 10, 2015Sedgwick County, Kansas

NWS Wichita, KS issued this special weather statement at Aug 10, 2015, 2:13 AM CDT for Sedgwick County, Kansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2015, 2:13 AM CDT (07:13 UTC)
Expired
Aug 10, 2015, 2:45 AM CDT
In force
32 min
Issued by
NWS Wichita, KS

County Sedgwick County, KS

The radar

The Wichita radar (KICT), 10 km from the middle of the area, began a volume at 07:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 7.2 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2015-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 919 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2015-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
919 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1943 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

235 
WWUS83 KICT 100713
SPSICT

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
213 AM CDT MON AUG 10 2015

KSZ083-100745-
SEDGWICK KS-
213 AM CDT MON AUG 10 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 245 AM CDT

* AT 212 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR COLWICH...MOVING NORTHEAST AT
  10 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WICHITA...GODDARD...MAIZE...COLWICH AND WEST WICHITA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. 

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3762 9757 3769 9762 3782 9755 3774 9738
TIME...MOT...LOC 0712Z 228DEG 11KT 3773 9754 
$$

MCGUIRE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Aug 9, 11:48 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Aug 9, 11:48 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1148 PM CDT SUN AUG 9 2015

...UPDATED FOR 06Z AVIATION DISCUSSION...

.SYNOPSIS...
ISSUED AT 352 PM CDT SUN AUG 9 2015

SCATTERED SHOWERS & A FEW THUNDERSTORMS CONTINUE ACROSS FAR SOUTH-
CENTRAL & SOUTHEAST KS ALONG A WEAK ENE-WSW ORIENTED STATIONARY
FRONT. WIDELY SCATTERED SHOWERS THAT CONTINUE TO MOVE E~30MPH OVER
CENTRAL KS ARE OCCURRING IN REGION OF WEAK ISENTROPIC ASCENT IN
315-320K LAYER. THE SCATTERED SHOWERS & EXTENSIVE CLOUD COVER HAVE
REALLY KEPT TEMPERATURES IN CHECK ACROSS THE REGION. AT 3 PM MOST
AREAS WERE ONLY IN THE MID-UPPER 80S WITH A SMATTERING OF READINGS
FROM 90-95F. THIS HAS RESULTED IN HEAT INDICES FROM 100-106 BEING
CONFINED TO EXTREME SOUTHEAST KS.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 352 PM CDT SUN AUG 9 2015

THIS EVENING:
HEADLINE: THE INHERITED HEAT ADVISORY IS BEING CANCELLED FOR MOST
AREAS...THE EXCEPTIONS BEING MONTGOMERY & LABETTE COUNTIES WHERE
INDICES HAVE CREPT TO ~105F.

TONIGHT:
PER "SYNOPSIS" THE POTENTIAL FOR STRONG/SEVERE THUNDERSTORMS HAS
DECLINED. IN FACT...IN SPC'S LATEST UPDATE...THE SLIGHT RISK THAT
HAD BEEN ASSIGNED TO PRIMARILY SOUTHEAST KS HAS BEEN LOWERED TO
"MARGINAL". A MOISTURE-LADEN AIRMASS REMAINS ENTRENCHED ACROSS THE
REGION. (ESPECIALLY EASTERN KS WHERE PRECIPITABLE WATERS FROM 2.00
TO 2.20 INCHES RESIDE.) AS A WEAK MID-LEVEL SHORTWAVE SCOOTING ESE
CROSSES THE KS/MO BORDER LATE TONIGHT RAIN & THUNDERSTORMS SHOULD
SLOWLY DIMINISH IN A GENERAL W-E MANNER AS THIS WOULD SLOWLY PUSH
THE SURFACE-850MB FRONT FURTHER S/SE INTO OK.

MON-TUE NIGHT:
THERE'LL BE NICE WEATHER TO START THE WORK-WEEK AS LARGE & FAIRLY
STRONG HIGH SPREADS/GLIDES SE FROM THE NORTHERN PLAINS TOWARD THE
MID MS VALLEY.

WED & WED NIGHT:
THE NEXT CHANCE OF THUNDERSTORMS MAY ARRIVE CENTRAL KS VERY EARLY
WED MORNING AS A VERY WEAK MID-LEVEL SHORTWAVE TRIES TO DRIFT E
ACROSS THE CO/KS BORDER. THIS WOULD S-L-O-W-L-Y PUSH THE SURFACE
HIGH FURTHER E TO SET UP A FAIRLY WELL-DEFINED LOWER-DECK MOISTURE
CHANNEL FROM WESTERN OK TO WESTERN NEBRASKA ON WED. THE UPPER-DECK
HIGH (WHICH BEGINS TO SLOWLY RETROGRADE TOWARD NM) REMAINS STRONG
& THEREFORE DICTATES ONLY 20-30% POP ASSIGNMENT TO CENTRAL & SOUTH-
CENTRAL KS.

.LONG TERM...(THURSDAY THROUGH SUNDAY)
ISSUED AT 352 PM CDT SUN AUG 9 2015

WITH A DEEP(!) UPPER-DECK TROF DIGGING FROM QUEBEC TO THE CENTRAL
ATLANTIC COAST THE MASSIVE MID-UPPER HIGH WOULD SLOWLY RETROGRADE
TOWARD THE SOUTHWESTERN PLAINS...LEAVING THE KS NEIGHBORHOOD UNDER
A WEAK NW REGIME THROUGHOUT THESE PERIODS. WITH THE UPPER-DECK
RIDGE SLOWLY AMPLIFYING ANY CHANCES OF THUNDERSTORMS WOULD OCCUR
WELL TO THE NE & E OF THE NEIGHBORHOOD...MORE SPECIFICALLY FROM
THE MS VALLEY ON EAST.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1148 PM CDT SUN AUG 9 2015

ALL OF THE GUIDANCE CONTINUES TO INDICATE THAT CONVECTION WILL
INCREASE IN COVERAGE DURING THE OVERNIGHT HOURS EXITING THE AREA
TOWARDS THE MORNING. HAVE KEPT THE VCTS FOR THIS POTENTIAL...BUT
HAVE NOT PUT A PREVAILING THUNDERSTORM IN DUE TO THE UNCERTAINTY
FOR LOCATION/TIMING THROUGHOUT THE NEXT 6 HOURS. ALL TERMINALS BUT
KRSL HAVE A CHANCE...BUT FEEL KHUT/KICT/KCNU HAVE THE BEST CHANCES
THROUGH 15Z. AFTER ANY CONVECTION WANES...WINDS WILL BE NORTH TO
NORTHEASTERLY DURING THE DAY WITH SCATTERED HIGH CLOUDS.

BILLINGS WRIGHT

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    75  89  70  84 /  60  20  10  10
HUTCHINSON      73  89  68  85 /  60  10  10  10
NEWTON          72  87  68  83 /  60  10  10  10
ELDORADO        74  90  69  85 /  60  20  10  10
WINFIELD-KWLD   76  90  70  85 /  50  20  10   0
RUSSELL         69  87  65  85 /  40  10  10  10
GREAT BEND      71  88  67  85 /  40  10  10  10
SALINA          73  89  68  86 /  50  10  10  10
MCPHERSON       72  88  68  84 /  50  10  10  10
COFFEYVILLE     76  91  71  86 /  50  30  10   0
CHANUTE         75  89  70  85 /  60  30  10   0
IOLA            74  88  69  84 /  60  30  10   0
PARSONS-KPPF    76  90  70  85 /  50  30  10   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 9, 7:03 PM CDT, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
703 PM CDT SUN AUG 9 2015

KSZ032-033-047>053-067>072-082-083-091>096-098>100-110015-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
703 PM CDT SUN AUG 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS REMAIN POSSIBLE ACROSS THE REGION
THROUGHOUT THE EVENING AND OVERNIGHT HOURS...A FEW MAY PRODUCE
HALF INCH DIAMETER HAIL AND 40 TO 50 MPH WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FEW THUNDERSTORMS REMAIN POSSIBLE FOR PRIMARILY SOUTHEAST KANSAS
MONDAY MORNING...BUT WOULD BE NEITHER STRONG NOR SEVERE.

ISOLATED THUNDERSTORMS THAT MAY PRODUCE SMALL HAIL AND/OR 40 TO 50
MPH WINDS REMAIN POSSIBLE WEST OF I-135 WEDNESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/

EPS/BILLINGS WRIGHT

In the hours before

Local storm report, Aug 9, 10:38 PM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1038 PM CDT SUN AUG 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     HAIL             3 S LUCAS               39.01N 98.54W
08/08/2015  E1.00 INCH       RUSSELL            KS   PUBLIC

&&

RBL
Special weather statement, Aug 10, 12:56 AM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1256 AM CDT MON AUG 10 2015

KSZ072-100700-
ALLEN KS-
1256 AM CDT MON AUG 10 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  ALLEN COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 200 AM CDT

* AT 1254 AM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
  DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
  NEAR IOLA...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  IOLA...HUMBOLDT...LA HARPE...GAS...MORAN...SAVONBURG...ELSMORE...
  BASSETT AND IOLA AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3782 9509 3773 9509 3773 9520 3777 9552
      3795 9550 3796 9508 3782 9508
TIME...MOT...LOC 0554Z 270DEG 23KT 3787 9539

MCGUIRE
Special weather statement, Aug 10, 1:00 AM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
100 AM CDT MON AUG 10 2015

KSZ069-083-100630-
SEDGWICK KS-BUTLER KS-
100 AM CDT MON AUG 10 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 130 AM CDT

* AT 1258 AM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
  DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
  NEAR ROSE HILL...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WICHITA...DERBY...ANDOVER...AUGUSTA...ROSE HILL...DOUGLASS...
  LEON...EASTBOROUGH...EAST WICHITA...MCCONNELL AIR FORCE BASE...
  AUGUSTA MUNICIPAL AIRPORT AND SANTA FE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3756 9727 3771 9726 3773 9666 3747 9667
      3747 9670
TIME...MOT...LOC 0558Z 270DEG 23KT 3763 9717

MCGUIRE
Special weather statement, Aug 10, 1:36 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
136 AM CDT MON AUG 10 2015

KSZ069-083-100700-
SEDGWICK KS-BUTLER KS-
136 AM CDT MON AUG 10 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 200 AM CDT

* AT 134 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR NORTHEAST WICHITA...OR NEAR
  ANDOVER...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WICHITA...ANDOVER...AUGUSTA...TOWANDA...BENTON...EASTBOROUGH...
  NORTHEAST WICHITA...EAST WICHITA...SANTA FE LAKE...AUGUSTA
  MUNICIPAL AIRPORT AND JABARA AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3766 9729 3774 9729 3785 9691 3758 9689
TIME...MOT...LOC 0634Z 266DEG 17KT 3771 9720

MCGUIRE
Special weather statement, Aug 10, 2:13 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
213 AM CDT MON AUG 10 2015

KSZ083-100745-
SEDGWICK KS-
213 AM CDT MON AUG 10 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 245 AM CDT

* AT 212 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR COLWICH...MOVING NORTHEAST AT
  10 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WICHITA...GODDARD...MAIZE...COLWICH AND WEST WICHITA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3762 9757 3769 9762 3782 9755 3774 9738
TIME...MOT...LOC 0712Z 228DEG 11KT 3773 9754

MCGUIRE

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 12:56 AM CDTSpecial Weather StatementICTAllen64 min
Aug 10, 1:00 AM CDTSpecial Weather StatementICTButler30 min
Aug 10, 1:36 AM CDTSpecial Weather StatementICTButler24 min
Aug 10, 2:34 AM CDTAreal Flood WarningICTSedgwick5 hr
Aug 10, 3:51 AM CDTAreal Flood WarningICTButler, Cowley, Elk9 hr
Aug 10, 4:07 AM CDTSpecial Weather StatementICTSedgwick38 min
Aug 10, 4:42 PM CDTSpecial Weather StatementICTChautauqua33 min
Aug 10, 5:15 PM CDTSpecial Weather StatementICTWilson30 min
Aug 10, 5:33 PM CDTSpecial Weather StatementICTCowley27 min

Nearby

Special Weather Statements in Kansas, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.